Radiation recall dermatitis induced by methotrexate in a patient with hodgkin's disease

Mohamed A.Kharfan Dabaja, Daniel Morgensztern, Arnold M. Markoe, Lini Bartlett-Pandite

Research output: Contribution to journalArticle

28 Scopus citations

Abstract

Radiation recall dermatitis refers to an inflammatory skin reaction at a previously irradiated field subsequent to chemotherapy administration. A number of antineoplastic agents have been reported to cause this phenomenon. We observed radiation recall dermatitis in a patient with stage IV nodular sclerosing Hodgkin's disease after methotrexate therapy for acute graft-versus-host disease (GVHD) prophylaxis. The patient had previously undergone matched related bone marrow transplantation with busulfan and cyclophosphamide as a preparative regimen. Subsequently, she received cyclosporine and methotrexate for acute GVHD prophylaxis. Two areas of skin previously irradiated to 3,000 cGy developed radiation recall dermatitis after two doses of methotrexate given 2 days apart and exacerbated by the third and fourth doses. This reaction occurred 34 days after the last dose of radiation therapy (RT). We believe this is the first case of radiation recall dermatitis after methotrexate therapy. Given the increased use of methotrexate in several neoadjuvant and adjuvant protocols in association with RT, its potential to produce radiation recall reactions should be considered.

Original languageEnglish (US)
Pages (from-to)531-533
Number of pages3
JournalAmerican Journal of Clinical Oncology: Cancer Clinical Trials
Volume23
Issue number5
DOIs
StatePublished - Dec 1 2000

Keywords

  • Graft-versus-host disease
  • GVHD
  • Methotrexate

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Radiation recall dermatitis induced by methotrexate in a patient with hodgkin's disease'. Together they form a unique fingerprint.

  • Cite this